# SDR OZCA060809001

- Difficulty date: June 8, 2009
- Submitted: June 10, 2009
- Operation: Air carrier
- Aircraft: N671BC
- Make and model: Saab SF340A
- Aircraft serial: SF340A084
- Aircraft time: 43,226 hours, 51,225 cycles
- Engine: Ge CT75A2
- Engine time: 41,490 hours, 51,384 cycles
- Propeller: Rotol R3894123F25
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Latch
- Part number: 93972
- Condition: Defective
- Location: Left Engine Cowl
- Part time: 43,226 hours, 51,225 cycles
- Component: Cowling, Saab
- Component part number: 7271110505
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

ON DEPARTURE FROM MIA THE PILOT NOTED THE LT ENGINE COWLING HAD POPPED OPEN AND WAS COLLAPSED AGAINST THE ENGINE.  POWER TO THE AFFECTED ENGINE WAS REDUCED AND A UNEVENTFUL LANDING IN MIA WAS PERFORMED.  MX INSPECTED THE AIRFRAME , ENGINE AND COWLING AND SUSPECTED A DEFECTIVE LATCH.  THE COWLING ASSY WAS REPLACED WITH A SERVICEABLE UNIT AND THE ACFT WAS RELEASED TO SERVICE.  AS A MATTER OF RECORD, AD2009-10-13 WAS PERFORMED ON THIS ACFT MAY 26, 2009 AND NO DEFECTS WERE NOTED AT THAT TIME.  THIS PROBLEM IS UNRELATED TO THE REQUIREMENTS OF THAT AD.
